Alert archive / Georgia / Dense Fog Advisories in 2021

Dense Fog Advisory 7, NWS Atlanta, GA

February 12, 202183 counties in Georgia

NWS Atlanta, GA issued this dense fog advisory at Feb 12, 2021, 4:38 AM EST for 83 counties in Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2021, 4:38 AM EST (09:38 UTC)
Expired
Feb 12, 2021, 10:00 AM EST
In force
5 hr
Issued by
NWS Atlanta, GA
All 83 counties

Baldwin County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS72 KFFC 120938
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
438 AM EST Fri Feb 12 2021

GAZ001>005-011-012-019>021-030>039-041>062-066>076-078>086-
089>098-102>113-121500-
/O.NEW.KFFC.FG.Y.0007.210212T0938Z-210212T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-
Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Calhoun, Rome, Cartersville, Marietta, 
Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, 
East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, 
Griffin, Milledgeville, Macon, Swainsboro, Columbus, 
Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia
438 AM EST Fri Feb 12 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, southeast and west central Georgia.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
890 
WWUS72 KFFC 121459
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
959 AM EST Fri Feb 12 2021

GAZ001>005-011-012-019>021-030>039-041>062-066>076-078>086-
089>098-102>113-121600-
/O.EXP.KFFC.FG.Y.0007.000000T0000Z-210212T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-
Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Calhoun, Rome, Cartersville, Marietta, 
Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, 
East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, 
Griffin, Milledgeville, Macon, Swainsboro, Columbus, 
Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia
959 AM EST Fri Feb 12 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

Visibilities across the area continue to improve this morning, and
the Dense Fog Advisory will expire at 10 AM EST.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Feb 12, 4:27 AM EST, 11 minutes earlier.

Area forecast discussion, Feb 12, 4:27 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
427 AM EST Fri Feb 12 2021

.SHORT TERM /Today through Saturday/...

Current radar loop shows main area of rain moving east of the area.
The main frontal boundary is slowly sinking south through the area
which will focus the rain chances across central and south GA today.
The front is expected to stall across central GA today then move
slightly northward Sat. There is a weak A cold air damming wedge
that will set up across NE GA behind the front today keeping N GA
cool and stable. Highs will generally be in the 40s and 50s across N
GA with highs in the southern counties reaching well into the 60s
south of the front. Expecting a few showers across areas N of the
frontal boundary today but things will change Sat. A wave along the
southern extent of the front over the central gulf today will push
into SW GA tonight and spread across the entire area Sat. This next
wave will bring increased rain chances with 1 to 2 inches of rain
expected. The heaviest rainfall totals are expected mainly across
central and southwestern portions of the state through Sat night.
Instabilities are fairly weak with this next wave so not expecting
much in the way of convective activity. Will see a few thunderstorms
Sat but not expecting any severe weather.

01

.LONG TERM /Saturday Night through Thursday/...

We remain in an increasingly southwest upper flow during the long
term with several short waves passing through. This gives us an
unsettled weather pattern with at least chance to likely or higher
pops through the end of the period. The GFS and ECMWF are fairly
consistent but vary some on timing. A couple of significant waves
remain on track for the Saturday night through Monday night
period. Likely or higher pops still look reasonable for much of
the forecast area during this time. Most of the instability
remains south of the forecast area so no thunder has been
included. There may be a brief break late Tuesday...but another
wave approaches the area Wednesday and Thursday as a trough
deepens into the TX/OK vicinity. Isolated thunder is possible
during this time but still looks like best instability stays
south. Have left out mention for now. Coldest air looks like it
will stay to our north and west through the period. Opportunities
for any winter precipitation stay in the far north on late Monday
into early Tuesday...and again just beyond the end of the period
late Thursday night.

41

&&

AVIATION...
06Z Update...
VFR ceilings will fall over the next few hours into the IFR range
and stay there through the end of the TAF period. VSBYs will vary
between MVFR and VFR as light showers are off and on through the
day. Showers will pick up after sunset and continue through
Sunday. Winds start out of the NW then turn to the NE by daybreak.
They will then turn to the east by midday. Wind speeds will stay
10kt or less.

//ATL Confidence...06Z Update...
Medium to high confidence on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  40  44  40 /  50  90 100  60
Atlanta         53  42  45  43 /  50  90 100  60
Blairsville     51  40  45  40 /  40  80 100  50
Cartersville    53  41  47  39 /  40  80 100  50
Columbus        63  49  53  46 /  50  90  90  60
Gainesville     49  39  43  41 /  40  90 100  50
Macon           61  46  51  44 /  60  90 100  70
Rome            53  43  47  40 /  30  80  90  40
Peachtree City  55  43  47  42 /  50  90 100  60
Vidalia         65  48  55  48 /  60  80  90  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....41
AVIATION...01
Hazardous weather outlook, Feb 11, 10:25 PM EST, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1025 PM EST Thu Feb 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130330-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1025 PM EST Thu Feb 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Patchy dense fog will be possible across portions of north and
central Georgia overnight. Visibility could drop to a mile or
less.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The extended forecast is expected to be wet with rainfall
expected each day. Several inches of rain will be possible in
North Georgia through the extended forecast period. Early next
week, cooler temperatures in the mornings will provide some
potential for wintry precipitation in far north and northwestern
Georgia. Uncertainty remains high with these events so please
monitor for likely changes in future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.